Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 152, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 8, 2004, 12:12 PM CDT for Harris County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2004, 12:12 PM CDT (17:12 UTC)
- Expired
- Jul 8, 2004, 1:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3526 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:01 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 8, 10:01 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1001 AM CDT THU JUL 8 2004 .DISCUSSION... THE SYNOPTIC PATTERN OVER SE TX THIS MORNING WAS A BIT COMPLICATED. THERE WAS A WEAK LOW AT 300 AND 500 MB OVER E TX AND A 200 MB TROUGH ACROSS E TX THROUGH THE GULF OF MEXICO TO NEAR THE YUCATAN. THE FORECAST PROBLEM OF THE DAY IS RAIN COVERAGE. THE UPPER LOW LOCATED OVER E TX SHOULD DRIFT SOUTHWARD TODAY. MOST OF THE ACTIVITY WILL OCCUR EAST OF THE LOW AND THE TROUGH OVER THE GULF. SE TX WILL BE GENERALLY UNDER THE SUBSIDENT ZONE ON THE WEST SIDE OF THE UPPER TROUGH AND THE EAST SIDE OF THE UPPER HIGH OVER MEXICO. HOWEVER...THE FAR EASTERN COUNTIES WILL COME UNDER THE INFLUENCE OF THE UPPER LOW AND THE COASTAL COUNTIES WILL BE AFFECTED BY THE SEA BREEZE. WILL UP POPS A BIT FOR CHAMBERS...GALVESTON...AND LIBERTY COUNTIES DUE TO THE PROXIMITY OF THE UPPER LOW. POPS OVER THE REMAINDER OF THE SOUTHERN HALF OF SE TX LOOK OKAY. IN THE NORTHWEST FEEL THAT THE SUBSIDENT ALOFT WILL SUPPRESS RAIN CHANCES THERE AND WILL DROP POPS THERE TO ISOLATED. PL-40 45 31/99 && .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PREV PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 94 75 90 73 91 / 30 20 50 20 40 HOUSTON (IAH) 94 75 88 74 88 / 30 20 50 30 50 GALVESTON (GLS) 89 80 86 79 86 / 30 30 60 30 50 &&
Hazardous weather outlook, Jul 8, 6:00 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 600 AM CDT THU JUL 8 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-091200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 600 AM CDT THU JUL 8 2004 .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UPPER LEVEL DISTURBANCE WILL APPROACH SOUTHEAST TEXAS FROM LOUISIANA AND NORTHWEST GULF OF MEXICO. THIS WILL RESULT IN INCREASING MOISTURE LEVELS. EXPECT A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. CHANCES OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH LATER IN THE WEEKEND AS THE UPPER LEVEL DISTURBANCE MOVES FARTHER WEST OF OUR REGION. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:58 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.